Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 66, NWS Fort Worth, TX

June 18, 2004Stephens County, Young County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 18, 2004, 7:56 PM CDT for Stephens County, Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2004, 7:56 PM CDT (00:56 UTC)
Expired
Jun 18, 2004, 11:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Stephens County, TX, Young County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3098 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3098 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 190059
FFWFTW
TXC429-503-190400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT FRI JUN 18 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS
  SOUTHERN YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1100 PM CDT

* AT 756 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED ROADS 
BEGINNING TO FLOOD IN ELIASVILLE AND THAT THEY WOULD BECOME 
IMPASSABLE IN THE NEXT HOUR OR SO WITH MORE HEAVY RAIN. WEATHER 
SERVICE DOPPLER RADAR CONTINUES TO SHOW A THUNDERSTORM WITH HEAVY 
RAINFALL UPWARDS TO 2 INCHES PER HOUR...NEARLY STATIONARY OVER AN 
AREA SURROUNDED BY A MURRAY...SOUTH BEND...CRYSTAL FALLS...IVAN 
LINE. AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE WARNING 
AREA THROUGH 11 PM CDT. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3306 9861 3307 9894 3284 9900 3283 9859

$$
1 follow-up statement
000 
WGUS74 KFWD 190156
FFSFTW
TXC429-503-190230-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT FRI JUN 18 2004

...A FLASH FLOOD WARNING FOR SOUTHERN YOUNG AND STEPHENS COUNTIES 
HAS BEEN CANCELLED...

AT 850 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM THAT WAS STATIONARY AND PRODUCING HEAVY RAINS OVER THE 
WARNED AREA HAD DRIFTED SOUTH AND WAS RAPIDLY DISSIPATING SINCE 830 
PM CDT. ELIASVILLE DID RECEIVE UPWARDS TO 3 INCHES OF RAIN WITH STREET 
FLOODING...BUT LAW ENFORCEMENT FROM BOTH COUNTIES INDICATED THAT 
FLOODING WAS NO LONGER AN ISSUE. THUS...THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED. 

LAT...LON 3307 9856 3278 9861 3277 9898 3309 9894

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:48 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 18, 3:48 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT FRI JUN 18 2004

.345 PM PUBLIC DISCUSSION...
AN OUTFLOW BOUNDARY (FROM RED RIVER CONVECTION) CONTINUES TO SURGE
SOUTHWARD AT ABOUT 15 MPH. THE BOUNDARY SHOULD SLOW AS IT MOVES INTO
THE DFW METRO AREA. SUFFICIENT INSTABILITY AND LACK OF A CAP SHOULD
RESULT IN RENEWED THUNDERSTORM INITIATION ACROSS THE AREA AT PRIME
TIME (LATE AFTERNOON/EARLY EVENING). THERE IS SOME THREAT OF DAMAGING
WINDS...BUT LACK OF SHEAR PRECLUDES MUCH ELSE. A THREAT OF
THUNDERSTORMS WILL REMAIN THROUGH THE WEEKEND. AFTER SEVERAL DRY
DAYS EARLY NEXT WEEK...ANOTHER APPROACHING FRONT...FOLLOWED BY
RENEWED NORTHWESTERLY FLOW ALOFT ...WILL BRING FURTHER LOW PROBABILITIES
OF THUNDERSTORMS FROM MID-WEEK INTO NEXT WEEKEND.

WARM AND VERY HUMID CONDITIONS WILL CONTINUE...BUT CLOUDS AND A FEW
ROUNDS OF PRECIPITATION SHOULD KEEP TEMPERATURES IN THE LOWER AND MID
90S.  #26
&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   73  91  71  94 /  40  30  20  20
WACO, TX   74  92  71  94 /  20  20   0   0
PARIS, TX   72  88  69  93 /  40  30  20  20
DENTON, TX   72  91  71  94 /  40  30  20   0
MCKINNEY, TX   72  91  71  94 /  40  30  20   0
DALLAS, TX   74  92  72  94 /  40  30  20  20
TERRELL, TX   72  90  70  94 /  40  30  20  20
CORSICANA, TX   73  91  70  94 /  20  20   0  20
TEMPLE, TX   74  92  71  95 /  20  20   0   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jun 18, 3:07 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT FRI JUN 18 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
307 PM CDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING NORTH OF
A BRECKENRIDGE...DALLAS FORT WORTH METROPLEX...TO CANTON LINE. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN
HALF OF NORTH TEXAS SATURDAY THROUGH SUNDAY AS A COLD FRONT LINGERS
NEAR THE RED RIVER. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING NORTH OF
A BRECKENRIDGE...DALLAS FORT WORTH METROPLEX...TO CANTON LINE.

In the hours before

Special weather statement, Jun 18, 2:15 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT FRI JUN 18 2004

TXZ091>095-182015-
COOKE-FANNIN-GRAYSON-LAMAR-MONTAGUE-
215 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER UPDATE...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL EXTENDING ALONG THE RED
RIVER FROM NOCONA IN MONTAGUE...TO JUST NORTH OF MARYSVILLE AND
GAINESVILLE...TO LAKE TEXOMA...TO NEAR POWDERLY IN LAMAR COUNTY
...MOVING EAST 20 MPH AND TRAINING OVER THE SAME AREAS ALONG THE
IMMEDIATE RED RIVER.

HENDRIX...ARTHUR CITY...DENISON...DEXTER...POTTSBORO...RINGGOLD
...ST. JO AND SUMNER ARE ALL IN THE PATHS OF THESE CLUSTER OF STORMS.

WITH STRONGER...STORMS...FREQUENT CLOUD TO GROUND LIGHTNING...VERY
HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES...PEA-SIZED HAIL...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED.

TAKE COVER INSIDE A STURDY SHELTER IF YOU LIVE IN THIS AREA UNTIL
THE STORMS DISSIPATE OR MOVE AWAY FROM THE AREA. STREET FLOODING IS
POSSIBLE. DO NOT DRIVE ACROSS FLOODED ROADWAYS.
Special weather statement, Jun 18, 4:25 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT FRI JUN 18 2004

TXZ093-182230-
GRAYSON-
425 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER UPDATE...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 4 MILES NORTHEAST OF
GUNTER...OR 10 MILES SOUTHWEST OF SHERMAN...EXTENDING NORTH TO NEAR
LAKE TEXOMA...MOVING EAST AT 10 MPH.

BELLS...DENISON...GUNTER...HOWE...POTTSBORO...SHERMAN...TOM BEAN AND
WHITEWRIGHT ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL IN EXCESS
OF 1 INCH...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THIS CLUSTER OF STORMS.
Special weather statement, Jun 18, 5:20 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT FRI JUN 18 2004

TXZ094-103>105-118>120-182315-
COLLIN-DALLAS-DENTON-FANNIN-HUNT-ROCKWALL-TARRANT-
520 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER UPDATE...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VAN ALSTYNE...TO
ANNA...TO CELINA AND LITTLE ELM...WITH MORE ISOLATED STORMS
DEVELOPING ALONG AN OUTFLOW BOUNDARY FURTHER WEST FROM JUSTIN...TO
RHOME...TO SPRINGTOWN...MOVING SOUTHEAST AT 20 MPH.

ANNA...MCKINNEY...ALLEN...WYLIE...FARMERSVILLE...PLANO...LEWISVILLE
...CARROLLTON...LAKE WORTH...AND WEATHERFORD IN THE PATHS OF THESE
STORMS. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY...
ESPECIALLY ALONG AND EAST OF I-35 ACROSS COLLIN AND NORTH DALLAS
COUNTIES.
Local storm report, Jun 18, 6:11 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CDT FRI JUN 18 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG    HOWE                     33.51N  96.61W
06/18/2004                  GRAYSON             TX   LAW ENFORCEMENT

            ROOF TORN OFF A SMALL HOME AND A GARAGE DOOR BLOWN
            INWARD IN TOWN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:21 AM CDTSevere Thunderstorm WarningFWDMontague54 min
Jun 19, 12:45 PM CDTSevere Thunderstorm WarningFWDDenton, Wise60 min
Jun 19, 1:34 PM CDTSevere Thunderstorm WarningFWDDallas, Denton, Tarrant56 min
Jun 19, 2:19 PM CDTSevere Thunderstorm WarningFWDHunt56 min
Jun 19, 2:23 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall67 min
Jun 19, 3:09 PM CDTSevere Thunderstorm WarningFWDEllis, Kaufman51 min
Jun 19, 3:46 PM CDTSevere Thunderstorm WarningFWDVan Zandt59 min
Jun 19, 4:01 PM CDTSevere Thunderstorm WarningFWDEllis44 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.